MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH OMNIFIT EON 127; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH OMNIFIT EON 127; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6097-0835
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 10/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "right revision tha.Diagnosis: failed right total hip.No further information available per hospital." rep has provided an x-ray and explant pictures.Update 31/october/2019: spoke to rep.Patient was revised due to stem loosening.The stem, head, liner, and dall-miles cable were revised.Rep confirmed there were no allegations against the head and liner.No allegations against the dall- miles cable were reported to the rep.After implanting a constrained liner, the surgeon decided he wanted to go with a non- constrained liner instead (no allegations against the constrained liner).When trying to explant the constrained liner, the shell became dislodged intra-operatively and was revised (no prior allegations to the shell or plan to revise it).Patient's bone quality is unknown.Patient was revised to a cemented exeter stem, trident ii shell, poly liner and 36 -5 metal head.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding loosening involving an omnifit stem was reported.The event was confirmed via x-rays.Method & results: device evaluation and results: the reported device was not returned however photographs and x-rays were provided for review.The photographs show a recently explanted omnifit stem with some blood spots and the x-ray shows the stem is loose.From the photographs provided there is evidence of loosening for the device.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided complaint records and x-rays by a clinical consultant indicated ¿x-ray confirms loosened right hip stem, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.¿ device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: a review of the provided complaint records and x-rays by a clinical consultant indicated ¿x-ray confirms loosened right hip stem, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.¿ the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
OMNIFIT EON 127
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9378383
Report Number0002249697-2019-03871
Device Sequence Number13980029
Product Code JDI
UDI-Device Identifier07613327022391
UDI-Public07613327022391
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K983226
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6097-0835
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient Weight57